Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Almost everywhere summability on nilmanifolds


Authors: Andrzej Hulanicki and Joe W. Jenkins
Journal: Trans. Amer. Math. Soc. 278 (1983), 703-715
MSC: Primary 22E30; Secondary 43A55, 43A85
DOI: https://doi.org/10.1090/S0002-9947-1983-0701519-0
MathSciNet review: 701519
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a stratified, nilpotent Lie group and let $ L$ be a homogeneous sublaplacian on $ G$. Let $ E(\lambda )$ denote the spectral resolution of $ L$ on $ {L^2}(G)$. Given a function $ K$ on $ \mathbf{R}^+$, define the operator $ {T_K}$ on $ {L^2}(G)$ by $ {T_k}f = \int_0^\infty \, {K(\lambda )\;dE(\lambda )\,f} $. Sufficient conditions on $ K$ to imply that $ {T_K}$ is bounded on $ {L^1}(G)$ and the maximal operator $ K^{\ast} \varphi (x) = \sup_{t > 0}\vert{T_{K_t}}\varphi (x)\vert$ (where $ {K_t}(\lambda ) = K(t\lambda )$) is of weak type $ (1,1)$ are given. Picking a basis $ {e_0},{e_1},\ldots$ of $ {L^2}(G/\Gamma )$ ($ \Gamma $ being a discrete cocompact subgroup of $ G$) consisting of eigenfunctions of $ L$, we obtain almost everywhere and norm convergence of various summability methods of $ \Sigma (\varphi ,{e_j}){e_j},\varphi \in {L^p}(G/\Gamma ), 1 \leqslant p < \infty$.


References [Enhancements On Off] (What's this?)

  • [1] Ronald Coifman and Guido Weiss, Analyse harmoniques non-commutative sur certain espaces homogènes, Lecture Notes in Math., vol. 242, Springer-Verlag, Berlin and New York, 1971. MR 0499948 (58:17690)
  • [2] J. Dixmier, Opérateurs de rang fini dans les répresentations unitaires, Inst. Hautes Études Sci. Publ. Math. 6 (1960), 305-317. MR 0136684 (25:149)
  • [3] Roe W. Goodman, Nilpotent Lie groups, structure and applications to analysis, Lecture Notes in Math., vol. 562, Springer-Verlag, Berlin and New York, 1976. MR 0442149 (56:537)
  • [4] A. Hulanicki, Subalgebra of $ {L_1}(G)$ associated with laplacian on a Lie group, Colloq. Math. 31 (1974), 259-287. MR 0372536 (51:8743)
  • [5] -, Commutative subalgebra of $ {L^0}(G)$ associated with a subelliptic operator on a Lie group, Bull. Amer. Math. Soc. 81 (1975), 121-124. MR 0358229 (50:10694)
  • [6] Joe W. Jenkins, Dilations and gauges on nilpotent Lie groups, Colloq. Math. 41 (1979), 91-101. MR 550634 (81c:22017)
  • [7] Giancarlo Mauceri, Riesz means for the eigenfunction expansion for a class of hypoelliptic differential operators (to appear). MR 644345 (84h:35125)
  • [8] Benjamin Muckenhoupt, Poisson integrals for Hermite and Laguerre expansions, Trans. Amer. Math. Soc. 139 (1969), 231-242. MR 0249917 (40:3158)
  • [9] Eileen L. Poiani, Mean Cesaro summability of Laguerre and Hermite series, Trans. Amer. Math. Soc. 173 (1972), 1-31. MR 0310537 (46:9635)
  • [10] Leonard F. Richardson, $ N$-step nilpotent Lie groups with flat Kirillov orbits (to appear). MR 893545 (88m:22016)
  • [11] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [12] -, Topics in harmonic analysis related to the Littlewood-Paley theory, Ann. of Math. Studies, Princeton Univ. Press, Princeton, N. J., 1970. MR 0252961 (40:6176)
  • [13] Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, N. J., 1971. MR 0304972 (46:4102)
  • [14] Michael E. Taylor, Pseudodifferential operators, Princeton Univ. Press, Princeton, N. J., 1981. MR 618463 (82i:35172)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E30, 43A55, 43A85

Retrieve articles in all journals with MSC: 22E30, 43A55, 43A85


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0701519-0
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society